Alert archive / New York / Frost Advisories in 2016
Frost Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Sep 24, 2016, 3:09 AM EDT for 6 counties in New York. It took effect at Sep 25, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 3:09 AM EDT (07:09 UTC)
- In effect from
- Sep 25, 2016, 2:00 AM EDT
- Expired
- Sep 25, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Chenango County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS71 KBGM 240709 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 309 AM EDT SAT SEP 24 2016 NYZ009-036-037-045-046-057-062-241515- /O.NEW.KBGM.FR.Y.0003.160925T0600Z-160925T1200Z/ NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...HAMILTON...ONEIDA...ROME... UTICA...NORWICH...ONEONTA...DELHI...WALTON...MONTICELLO 309 AM EDT SAT SEP 24 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * LOCATIONS...WESTERN CATSKILLS, UPPER SUSQUEHANNA, AND TUG HILL TO MOHAWK VALLEY AREAS OF CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURE...FALLING INTO THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
814 WWUS71 KBGM 241511 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1111 AM EDT SAT SEP 24 2016 NYZ009-036-037-045-046-057-062-251200- /O.CON.KBGM.FR.Y.0003.160925T0600Z-160925T1200Z/ NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...HAMILTON...ONEIDA...ROME... UTICA...NORWICH...ONEONTA...DELHI...WALTON...MONTICELLO 1111 AM EDT SAT SEP 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...WESTERN CATSKILLS... UPPER SUSQUEHANNA... AND TUG HILL TO MOHAWK VALLEY AREAS OF CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURE...FALLING INTO THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
649 WWUS71 KBGM 241909 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT SAT SEP 24 2016 NYZ009-036-037-045-046-057-062-251200- /O.CON.KBGM.FR.Y.0003.160925T0600Z-160925T1200Z/ NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...HAMILTON...ONEIDA...ROME... UTICA...NORWICH...ONEONTA...DELHI...WALTON...MONTICELLO 309 PM EDT SAT SEP 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...WESTERN CATSKILLS... UPPER SUSQUEHANNA... AND TUG HILL TO MOHAWK VALLEY AREAS OF CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURE...FALLING INTO THE MID TO UPPER 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
810 WWUS71 KBGM 250030 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 830 PM EDT SAT SEP 24 2016 NYZ009-036-037-045-046-057-062-251200- /O.CON.KBGM.FR.Y.0003.160925T0600Z-160925T1200Z/ NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...HAMILTON...ONEIDA...ROME... UTICA...NORWICH...ONEONTA...DELHI...WALTON...MONTICELLO 830 PM EDT SAT SEP 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...ONEIDA, MADISON, CHENANGO, OTSEGO, DELAWARE, AND SULLIVAN COUNTIES OF CENTRAL NEW YORK. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...FALLING INTO THE MIDDLE AND UPPER 30S LATE TONIGHT AND EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
722 WWUS71 KBGM 250656 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 256 AM EDT SUN SEP 25 2016 NYZ009-036-037-045-046-057-062-251200- /O.CON.KBGM.FR.Y.0003.000000T0000Z-160925T1200Z/ NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...HAMILTON...ONEIDA...ROME... UTICA...NORWICH...ONEONTA...DELHI...WALTON...MONTICELLO 256 AM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...ONEIDA... MADISON... CHENANGO... OTSEGO... DELAWARE... AND SULLIVAN COUNTIES OF CENTRAL NEW YORK. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID TO UPPER 30S. * IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 1:59 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 24, 1:59 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 159 AM EDT Sat Sep 24 2016 .SYNOPSIS... Building Canadian high pressure will produce cool Fall-like conditions through the weekend. Patchy frost is possible early Sunday morning and perhaps again for some spots Monday morning. After slightly milder temperatures Monday, our next system will bring a round of showers through the region late Monday into early Tuesday. && .NEAR TERM /THROUGH TODAY/... 7 pm update... Changes to match current conditions. Little change late tonight and Saturday. Cold front in the far south of the cwa. Thunderstorm has formed near it and is tracking across Luzerne County. Scattered showers with brief heavy rain rest of ne pa. In NY just isolated light showers. Temperatures falling quickly with dewpoints shortly after. Cloudy across most of the area which will slowly push south into SYR/RME during the overnight. Quick clearing between sunrise and noon rest of area. previous discussion... Main concerns in the near term remain focused around the potential for rain showers and even a few weak thunderstorms this afternoon and evening in the wake of a passing cold front...along with noticeably cooler temperatures tomorrow and the low chance of fog Saturday morning. Upper level trough and associated surface cold front currently dropping s/sewd through srn NY and ne PA with most of the low level moisture pooling well behind the front around Lake Ontario/Finger Lakes and ewd into the Adirondack Mtns. The deep layer moisture along and ahead of front to the south has mixed with the dry air the mid and upper levels and left much of the Twin Tiers and ne PA under mostly sunny skies this afternoon. This area will see some destabilization through the early evening...and possibly trigger scattered convection through 7-8 pm...but with the lack of deep layer moisture and a focused forcing mechanism, not expecting any significant storms or rainfall for that fact. Should be mostly a non- event. The noticeably cooler air will drop in tomorrow with low clouds and patchy fog in the morning...mixing out by mid/late morning and leaving most of the area under mostly sunny skies. The fog will likely be confined to the ern Finger Lakes over to the nrn Catskills where skies are expected to clear out rather than the south where low clouds will linger until sunrise. The much drier air moving in from the north and plenty of sun will allow for rather deep mixing Saturday afternoon. The gusty winds aloft should easily mix down to the surface. Expect sustained nw winds around 10 to 15 mph...and gusts 20 to 25 mph. So...even though skies will be sunny...the presence of gusty winds and temperatures only in the low to mid 60s will make it feel...well pretty much like fall. && .SHORT TERM /TONIGHT THROUGH MONDAY/... 305 PM EDT Update... The main concern for this period will be frost... Canadian high pressure will start to build southward across central NY and northeast PA Saturday night attendant with strong NW flow aloft. This NW flow will allow the continuation of CAA into the region which will keep 850MB temps around 2 to 3 deg C through the night. This airmass will also be very dry, and combined with strong subsidence over the region, skies will remain clear overnight. The combination that was mentioned above, will result in strong radiational cooling, and temps falling into the low to mid 30s over central NY Sunday morning and the Twin Tier region. Temps the further south into NEPA may keep in the low 40s. Late Saturday night/Sunday morning may have widespread frost. We may be issuing a frost advisory in the future if trends continue to lean towards this direction. High pressure will remain over the region on Sunday which will keep the cooler temps intact. Temps may struggle to reach the 60s in some areas. Particularly over the Western Catskills. Frost may be a problem again Monday morning, however there will be clouds moving into the region and we will be transiting into WAA. Not very confident at this moment it will as widespread as Sunday morning, but will closely monitor this period. The best chance will be along the higher terrain. The Canadian ridge will shift eastward Sunday night and be east of the region by Monday morning allowing moisture to start to move back into the region ahead of the next storm system. The day will start out sunny, but become mostly cloudy by the evening. Monday will remain dry with temps reaching mid to uppr 60s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 305 PM EDT Update... The extended forecast continues to be challenging. However, guidance has agreed upon the next storm system will impact the region Monday night into Wednesday morning. The best chance for rain appears to be Monday night into Tuesday afternoon. There are slight differences on the timing of the cold front, the ECMWF slightly faster with the GFS trailing behind. The uppr lvl low that forced this front across the area will remain over southern Canada through Wed night. Thus, embedded waves may round the base of the trough and generate showers over the region. High pressure will build back over the region on Thurs which will generate quiet weather for the weekend. Temps during the period will range in the upper 60s to low 70s during the day and fall into the uppr 40s to low 50s overnight. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Post-frontal clouds are already scattering out for KRME-KSYR but for a time overnight will still cause some CIG restrictions at terminals further south especially KBGM-KAVP. Improvements will be had though 08Z-14Z as very dry air from building Canadian high pressure starts to work its way in as has already occurred KSYR- KRME. After 14Z VFR all terminals with clouds becoming few. Light north-northeast winds early this morning will become north to northwest around 10 knots during the day with some gusts well into the teens, before going very light and/or variable this evening. OUTLOOK... Saturday night-Monday...VFR except possible early morning valley fog ELM which could be IFR or worse. Late Monday-Early Tuesday...A period of restrictions likely as a frontal system moves through with showers. Tuesday afternoon-Wednesday...Generally VFR but brief restrictions possible in scattered showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT/MDP NEAR TERM...TAC SHORT TERM...KAH LONG TERM...KAH AVIATION...MDP
Hazardous weather outlook, Sep 23, 3:17 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT FRI SEP 23 2016 NYZ015-016-PAZ043-044-047-048-072-241930- YATES-SENECA-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 317 PM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-017-018-022>025-036-037-044>046-055>057-062-PAZ038>040-241930- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- 317 PM EDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CHILLY CANADIAN HIGH PRESSURE WILL OVERSPREAD THE REGION THIS WEEKEND. THIS MAY LEAD TO THE FIRST FROST OF THE SEASON SATURDAY NIGHT AND PERHAPS AGAIN SUNDAY NIGHT. THOSE WITH SENSITIVE PLANTS MAY NEED TO TAKE PROTECTIVE ACTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.